Alert archive / Texas / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 285, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at Jun 22, 2019, 9:36 PM CDT for 4 counties in Texas. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 22, 2019, 9:36 PM CDT (02:36 UTC)
- Expired
- Jun 22, 2019, 10:30 PM CDT
- In force
- 54 min
- Issued by
- NWS Amarillo, TX
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 60.0 mph
Counties Armstrong County, TX, Carson County, TX, Donley County, TX, Gray County, TX
The radar
The Amarillo radar (KAMA), 57 km from the middle of the area, began a volume at 02:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 2.6 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 118 J/kg
- Mixed-layer CIN
- -314 J/kg
- Mixed-layer LCL
- 2308 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 69 m²/s²
- 0-3 km storm-relative helicity
- 166 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 6:26 PM CDT, 3 hours 10 minutes earlier.
Area forecast discussion, Jun 22, 6:26 PM CDT, 3 hours 10 minutes before
Area Forecast Discussion National Weather Service Amarillo TX 626 PM CDT Sat Jun 22 2019 .AVIATION... For the 00z TAFs... Light to moderate east surface winds expected this evening with VFR conditions prevailing. Scattered thunderstorms expected at northern terminals between 03z and 12z Sunday. Cold front arrives late tonight between 09z and 12z, with surface winds shifting to north and northeast. MVFR ceilings expected at northern terminals with frontal passage, persisting through around 16z. VFR conditions expected through the afternoon on Sunday. Cockrell && .PREV DISCUSSION... /Issued 320 PM CDT Sat Jun 22 2019/ SHORT TERM (through tonight)... Wind shift line associated with cold front has remained over far southeast Texas Panhandle for the past few hours, running southwest to northeast across Collingsworth County. Baroclinic zone however, lies about 40 miles to its northwest, with temperatures in the lower- 80s in close proximity to lower-90s. Airmass over eastern sections remains very unstable, with surface based CAPEs of 1000 to 2500 J/kg noted at this time. Shear values of 30 to 55 kt are overhead, with the higher values in the northwest. A shortwave trof arriving from the southwest will help instability be released this afternoon and this evening, with scattered strong to severe thunderstorms developing. Evolution of frontal boundary expected to be somewhat complex. Falling pressures over eastern New Mexico expected to cause low-level winds to trend to east and southeast this evening. Low-level jet of 30 to 45 knots expected to set up this evening, providing additional moisture and inflow. Next complicating factor will be cold front entering northwest part of forecast area around midnight, providing another focusing mechanism for thunderstorms. Have increased pops across Oklahoma Panhandle late tonight with this feature, also adding mention of heavy rain. Expect front to move through most of the forecast area by sunrise Sunday. Cockrell LONG TERM (Sunday through Friday)... Lingering convection may be ongoing to start Sunday, but chances are storms will be east of the area after ~7am. Given this departure time, the atmosphere may have enough time to recover later in the afternoon. This is all contingent also on any stalled boundary or possible outflow boundaries around eastern parts of the Panhandles from exiting convection. We may get convection going again late Sunday afternoon to early evening. Sunday, an upper level wave will be transitioning through eastern Colorado and into the Central Plains. Placement of the vorticity max may result in better precipitation chances east of the forecast area. However, with the surface trough and possible boundary/boundaries setting up across eastern parts of the forecast area we may have some convection for mainly eastern parts of the Panhandles. With an associated surface low developing in western parts of the Central Plains, our northern zones may also have some thunderstorms. Low chances overall for precipitation, but nonetheless severe weather will be possible. Better chances will be for east/southeastern parts of the Texas Panhandle near the "better" instability. Bulk shear values around 50-60 knots will be plenty to make up for regarding lower end MLCAPE values around 1000-1500 J/kg (higher with the NAM though) late afternoon/early evening when the cap erodes. Monday we transition to zonal flow before a ridge starts to build in over the region. Placement of the ridge will make it possible for small impulses to ride over the northern periphery of the broad anticyclonic flow. This may result in at least small chances for thunderstorms as we reach peak heating late afternoon to early evening each day after Monday. Storms may very well be ordinary pulse type thunderstorms as we reach peak heating. Overall, chances are low at this time for precipitation, but given the time of year we cannot rule out at least some isolated severe weather in the extended. Guerrero && .PRELIMINARY POINT TEMPS/POPS... Amarillo TX 60 85 54 85 61 / 20 10 10 0 5 Beaver OK 59 78 52 84 60 / 70 20 20 0 5 Boise City OK 54 74 47 81 55 / 50 20 10 0 5 Borger TX 62 85 54 88 63 / 30 10 10 0 5 Boys Ranch TX 59 85 53 87 61 / 20 10 10 0 5 Canyon TX 59 88 54 87 60 / 10 10 10 0 5 Clarendon TX 66 87 58 84 63 / 30 10 10 0 5 Dalhart TX 56 79 48 83 57 / 30 10 5 0 5 Guymon OK 57 77 49 84 58 / 60 20 10 0 5 Hereford TX 58 88 54 87 61 / 10 10 10 0 5 Lipscomb TX 62 82 55 86 63 / 40 20 20 0 5 Pampa TX 61 83 54 84 62 / 30 10 10 0 5 Shamrock TX 66 87 59 85 63 / 40 20 20 0 5 Wellington TX 68 91 61 86 64 / 40 20 20 5 5 && .AMA Watches/Warnings/Advisories... TX...None. OK...None. && 03/16
Hazardous weather outlook, Jun 22, 3:24 PM CDT, 6 hours 12 minutes before
Hazardous Weather Outlook National Weather Service Amarillo TX 324 PM CDT Sat Jun 22 2019 OKZ001>003-TXZ001>020-317-230830- Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson- Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth- Palo Duro Canyon- 324 PM CDT Sat Jun 22 2019 This Hazardous Weather Outlook is for the Texas and Oklahoma Panhandles. .DAY ONE...This Afternoon and Tonight. Thunderstorms are possible across central and eastern parts of the combined Panhandles this afternoon. Chances increase to the north later tonight. Thunderstorms could be severe with large hail, damaging winds, and an isolated tornado. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Thunderstorms are also possible late Sunday, and each day Tuesday through Friday for late afternoon to early evening time periods. At this time, chances for thunderstorms reaching severe limits will be isolated. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed today and tonight.
In the hours before
Special weather statement, Jun 22, 8:49 PM CDT, 47 minutes before
Special Weather Statement National Weather Service Amarillo TX 849 PM CDT Sat Jun 22 2019 TXZ018-019-230230- Donley TX-Armstrong TX- 849 PM CDT Sat Jun 22 2019 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN ARMSTRONG AND WEST CENTRAL DONLEY COUNTIES UNTIL 930 PM CDT... At 849 PM CDT, Doppler radar was tracking a strong thunderstorm 16 miles east of Wayside, or 19 miles north of Silverton, moving northeast at 35 mph. Dime size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Goodnight. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take shelter in a sturdy building if threatening weather approaches. && LAT...LON 3511 10126 3498 10091 3475 10111 3475 10138 TIME...MOT...LOC 0149Z 208DEG 29KT 3476 10126 Ward
The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 22, 8:49 PM CDT | Special Weather Statement | AMA | Armstrong | 41 min |
| Jun 22, 9:02 PM CDT | Severe Thunderstorm Warning | AMA | Armstrong, Donley | 58 min |
| Jun 22, 10:04 PM CDT | Severe Thunderstorm Warning | AMA | Armstrong, Carson, Donley | 56 min |
| Jun 22, 10:56 PM CDT | Severe Thunderstorm Warning | AMA | Armstrong, Carson, Donley, Gray | 79 min |
| Jun 22, 10:57 PM CDT | Tornado Warning | AMA | Armstrong, Donley | 48 min |
| Jun 22, 11:05 PM CDT | Tornado Warning | AMA | Armstrong, Carson, Donley, Gray | 40 min |
| Jun 22, 11:39 PM CDT | Tornado Warning | AMA | Donley, Gray | 25 min |
| Jun 23, 12:00 AM CDT | Severe Thunderstorm Warning | AMA | Collingsworth, Donley, Gray, Wheeler | 26 min |
| Jun 23, 12:05 AM CDT | Severe Thunderstorm Warning | AMA | Donley, Gray | 25 min |
| Jun 23, 12:16 AM CDT | Severe Thunderstorm Warning | AMA | Collingsworth, Donley, Gray, Wheeler | 89 min |
| Jun 23, 12:48 AM CDT | Special Weather Statement | AMA | Hansford, Ochiltree, Sherman | 42 min |
| Jun 23, 12:50 AM CDT | Tornado Warning | AMA | Wheeler | 40 min |
| Jun 23, 1:01 AM CDT | Severe Thunderstorm Warning | AMA | Hansford, Ochiltree | 44 min |
| Jun 23, 1:14 AM CDT | Tornado Warning | AMA | Wheeler | 28 min |
| Jun 23, 1:28 AM CDT | Severe Thunderstorm Warning | AMA | Wheeler | 62 min |
| Jun 23, 1:50 AM CDT | Severe Thunderstorm Warning | AMA | Hemphill, Wheeler | 36 min |
| Jun 23, 2:07 AM CDT | Special Weather Statement | AMA | Hansford, Lipscomb, Ochiltree | 23 min |
| Jun 23, 2:33 AM CDT | Special Weather Statement | AMA | Lipscomb, Ochiltree | 42 min |
| Jun 23, 3:03 AM CDT | Severe Thunderstorm Warning | AMA | Hemphill, Lipscomb | 42 min |
| Jun 23, 6:47 PM CDT | Special Weather Statement | AMA | Hansford | 58 min |
| Jun 23, 6:55 PM CDT | Severe Thunderstorm Warning | AMA | Hansford, Sherman | 48 min |
| Jun 23, 12:11 AM CDT | Special Weather Statement | AMA | Texas | 49 min |
| Jun 23, 12:14 AM CDT | Severe Thunderstorm Warning | AMA | Beaver, Texas | 46 min |
| Jun 23, 12:56 AM CDT | Severe Thunderstorm Warning | AMA | Beaver | 64 min |
| Jun 23, 1:06 AM CDT | Special Weather Statement | AMA | Cimarron | 24 min |
| Jun 23, 1:12 AM CDT | Severe Thunderstorm Warning | AMA | Cimarron | 48 min |
| Jun 23, 1:54 AM CDT | Severe Thunderstorm Warning | AMA | Beaver | 23 min |
| Jun 23, 5:53 PM CDT | Special Weather Statement | AMA | Texas | 67 min |
| Jun 23, 6:24 PM CDT | Severe Thunderstorm Warning | AMA | Texas | 34 min |
| Jun 23, 6:38 PM CDT | Severe Thunderstorm Warning | AMA | Texas | 33 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.